Jump to content
CrazyBoards.org

BP and Provigil


Recommended Posts

I've been tired and depressed.  I saw my Pdoc today and I suggested provigil to help with my lethargy.  She said that it would make me manic.  I took the stuff last year for 3 months and it did not make me manic.  I insisted that I needed something to help with my tiredness.  So she gives me 75 mg of wellbutrin.  She said to try that and call her next week and she will up the dose if all is well.  I'm pissed because I don't think that provigil causes mania!  Maybe the wellbutrin is what I need for the depression and tiredness.  Has anyone become manic from provigil?

Link to comment
Share on other sites

I have. It was horrible. First it would hype me up and it was great for a few hours. Then, if I didn't take more (which was NOT recommended but I did anyway because coming down was SO horrible) I would get a headache from hell, and be completely and totally exhausted. The fact that I kept wanting to take it even though it made me feel like crap later was enough to make me realize Provigil was NOT for me. I gave it to my friend to flush down the toilet. Probably an extreme measure, but an ounce of prevention and all that.

You know, I am not sure if that was the trigger, but that was right around the time that I got really depressed and I am still in a hole despite adding yet another mood stabilizer to my mix. Sigh.

Of course, I am the queen of atypical, so don't base anything on my experiences!

Sam

Link to comment
Share on other sites

Are you on any other meds? Have you ever tried a mood stabilizer? If not, you might want to ask your pdoc about it. If you're bipolar, mood stabilizers are generally the way to go. Or at least where to start.

<{POST_SNAPBACK}>

revlow:  Thanks the reply.  I'm on lithobid 900mg +seroquel 25mg+klonopin .5mg prn+10mg of proponal prn.  I've had a tough last 3 months recovering from spinal fusion, getting off of oxycontin, and dealing with depression.  I'm hoping that wellbutrin will help give me some mental and physical energy.

Link to comment
Share on other sites

I have. It was horrible. First it would hype me up and it was great for a few hours. Then, if I didn't take more (which was NOT recommended but I did anyway because coming down was SO horrible) I would get a headache from hell, and be completely and totally exhausted. The fact that I kept wanting to take it even though it made me feel like crap later was enough to make me realize Provigil was NOT for me. I gave it to my friend to flush down the toilet. Probably an extreme measure, but an ounce of prevention and all that.

You know, I am not sure if that was the trigger, but that was right around the time that I got really depressed and I am still in a hole despite adding yet another mood stabilizer to my mix. Sigh.

Of course, I am the queen of atypical, so don't base anything on my experiences!

Sam

<{POST_SNAPBACK}>

Thanks Sam.  I thought my pdoc was blowing smoke, but perhaps she has had other BP patients get manic on provigil.

Link to comment
Share on other sites

FWIW when my gdoc upped my wellbutrin (doubled am dose) I went into total hypomanic / mixed state rages almost immediately.  It was 5 days of hell.  I don't think I slept more than 3 - 4 hours a night.  (It's normal to have to drag my ass out of bed)

I haven't had any problem with Provigil causing mania / hypomania / mixed states, but I did skip it a couple of times last week when I was feeling energized.  Most days, provigil just helps me stay awake when I'm supposed to be.

Sandy

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...